PDA

View Full Version : HELP Severe cramp in calves


RobD
March 20th 04, 02:49 PM
Hi hope someone can advise me of any exercise / diet to reduce the onset of
cramps in my calves after a ride and ocasionally durring a time trial run
the cramps are very severe leaving me compleatly debilitated with the pain
for about a minute and tender calves for about a day.
Im not a cycling pro , got back into road riding about 6 months ago and have
beeen gradually trying to improve my fitness on a local TT route here in
northamptonshire ,UK.
I REALLY enjoy my cycling and want to find a solution to this. Any
sujestions would be greatly appreaciated.

Rob D

Mitch Haley
March 20th 04, 03:07 PM
Sometimes cramps are related to something simple, like dehydration.
It can't hurt to try drinking more and see if it helps.
Mitch.

Ken
March 20th 04, 04:35 PM
"RobD" > wrote in news:[email protected]:
> Hi hope someone can advise me of any exercise / diet to reduce the onset
> of cramps in my calves after a ride and ocasionally durring a time trial

Most common cause of cramps is dehydration

Bill Z.
March 20th 04, 07:39 PM
Mitch Haley > writes:

> Sometimes cramps are related to something simple, like dehydration.
> It can't hurt to try drinking more and see if it helps.
> Mitch.

An electrolyte imbalance can also hurt. If so, you might want to
add a "pinch of salt" to the fluids (unless using gatoraide or
similar drinks that provide it for you.)

--
My real name backwards: nemuaZ lliB

trg
March 20th 04, 10:04 PM
Bill Z. wrote:
> Mitch Haley > writes:
>
>> Sometimes cramps are related to something simple, like dehydration.
>> It can't hurt to try drinking more and see if it helps.
>> Mitch.
>
> An electrolyte imbalance can also hurt. If so, you might want to
> add a "pinch of salt" to the fluids (unless using gatoraide or
> similar drinks that provide it for you.)

Most common is simple dehydration. Then salt. In my case, that wasn't it.
Turns out I was low on magnesium. I chew a lot of Tums. High Calcium can
cause low magnesium. Certain meds can also effect the balance. Do you take
any meds or antacids?

Google

Home - Home - Home - Home - Home